Virginia, 2021

Winter Weather in Virginia, February 22, 2021

February 22, 2021 · NWS LWX · 22 events in 22 counties and zones

Low pressure tracked through the Great Lakes and the cold front associated with the low moved toward the area on the 22nd. A southerly flow ahead of the low and its associated cold front ushered in moisture from the Atlantic.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Low pressure tracked through the Great Lakes and the cold front associated with the low moved toward the area on the 22nd. A southerly flow ahead of the low and its associated cold front ushered in moisture from the Atlantic. Despite the southerly flow, there was still plenty of cold and dry air in place ahead of the system. Therefore, precipitation started off as snow and ice before eventually changing to rain. The heaviest snow was across the northern Shenandoah Valley with 1 to 2 inches for most areas. Elsewhere, snowfall amounts were generally less than one inch.

Ice accumulation from freezing rain was less than a tenth of an inch for most areas and confined mainly to elevated surfaces near and west of Interstate 95.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 21, 10:12 PM EST, 5 hours 48 minutes earlier.

Area forecast discussion, Feb 21, 10:12 PM EST, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1012 PM EST Sun Feb 21 2021

.SYNOPSIS...
High pressure will push off the Mid Atlantic coast tonight.
Low pressure will pass to our north on Monday. High pressure
returns in its wake through the middle of the week. Another low
pressure system may impact the region toward the end of the
week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Clouds will continue to increase through the night as low
pressure over the Upper Midwest moves toward the Great Lakes
tonight. Precipitation may enter the Potomac Highlands after 4
or 5 AM, but for the most part, the next system will be a
daytime Monday event. Temperatures should fall below freezing
across most of the area, though could see some areas level off
or even rise a few degrees late tonight as southerly winds kick
in.

Regarding precipitation tomorrow morning, dew points this
evening continue to run in the teens and 20s, with surface wet
bulb temperatures at or below freezing all the way into North
Carolina. This line is starting to slowly creep back northward,
but near-surface temperatures may cool enough for a light glaze
of freezing rain or some sleet for much of the area near and
west of I-95 all the way south to the I-64 corridor. Right now,
have opted to leave a chance (~50%) of both freezing rain and
sleet in the forecast outside of the advisory areas, as
southerly flow is still not optimal for freezing rain, but the
low level dry air beneath strengthening warm air advection aloft
raises some concern. Short-fused expansions to the Winter
Weather Advisory may be needed for a brief period of freezing
rain should low-level cold air hold tough.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
Precipitation will spread across the area quickly Monday
morning ahead of the upper level trough axis and assisted by a
strong low level jet. Even though temperatures should rise
through the morning on a southerly wind, strong forcing
producing high precipitation rates will likely lead to dynamic
and wet bulb cooling. So at a minimum, a lot of areas will see
some wet snow flakes. The only questionable areas remain from DC
south and east, where temperatures may warm too quickly, as
well as some southern areas, where a warm nose may be too
strong, resulting in some brief sleet or freezing rain before
transitioning to rain. Forcing maximum appears to set up across
north central Maryland, and combined with cold air taking longer
to erode there, will likely result in some of the highest snow
totals. A Winter Weather Advisory has been issued for this area.
The other advisory segment encompasses the Allegheny Front,
where precipitation will arrive earlier and should have a longer
period of snow, although there are some uncertainties due to
the strong warm advection aloft. We have also added the eastern
panhandle of West Virginia, western Mineral County in West
Virginia, Allegany County in Maryland, and the central and
northern Virginia Blue Ridge Mountains to the Winter Weather
Advisory for 1 to 3 inches of snow and sleet and a light glaze
of ice from freezing rain. This is due to somewhat higher
confidence given 18z guidance and stubbornly low dew points.
Timing is such that the heaviest precipitation will likely
arrive after the morning rush hour (9-10 AM) in the immediate
metro areas, though it may begin by around 8 AM for the
immediate I-95 corridor. With the potential for high
precipitation rates (particularly across northern Maryland
according to the HREF), accumulations could occur on roadways
even if temperatures do nudge above freezing.

Some models do show the potential for a period of freezing rain or
sleet due to the warm nose aloft. If these do occur, they would
likely be short-lived, either due to warm advection forcing the
profile to all-rain, or dynamic cooling resulting in more snow.
Precipitation will likely change over to rain through the midday
hours as either (1) warm advection continues or (2) precipitation
rates lighten. The rain will exit to the east during the afternoon
hours. Temperatures will likely warm well into the 40s west of the
Blue Ridge where precipitation ends early, but may remain in the 30s
to near 40 to the east due to in-situ cold air damming. Snow showers
may linger along the Allegheny Front into the night, with a chance
of some freezing drizzle as the moisture layer becomes shallow.

A cold/occluded front trailing the low will pass through during the
evening, but there won't be a lot of wind behind it. Not out of the
question there could be some patchy fog. Without strong cold
advection either, temperatures will only fall to the upper 20s to
mid 30s.

A shortwave trough axis passing on Tuesday may result in some
additional cloud cover. Upslope snow showers with minimal
accumulation are also possible. A milder Pacific airmass will result
in warmer temperatures though, with most locations in the mid 40s to
mid 50s. High pressure will build to the south Tuesday night as the
flow flattens aloft. Low temperatures will be in the lower to
mid 30s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
High pressure over Bermuda will induce a southerly flow over the
region delivering above normal temperatures across the CWA.
Daytime highs are expected to top out in the mid to upper 50s
with some 60s possible across our southernmost areas. However
this is short lived as the high then weakens overnight into
Thursday. This will allow a weak cold front to cross the region
by late Thursday. As with most weak FROPAs, the boundary lacks
any significant moisture. Thus, Thursday is likely to remain
mostly dry outside of the chance for some showers over the
Alleghenies. Otherwise, expect more in terms of seasonable
temperatures as we approach the latter portion of the week.

High pressure develops just to our north by Friday and looks to
remain in control of the region though the weekend delivering a
continued stretch of dry weather. The only caveat is that a
wave of low pressure is expected to pass just to our south late
Thursday night through Friday. This will result in the slight
chance for some rain showers across our southernmost areas on
Friday. Otherwise, conditions are expected to remain dry
elsewhere.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
VFR through tonight with developing southerly winds and increasing
mid/high clouds. A storm system on Monday will likely bring a quick
decrease to MVFR conditions by mid morning. Many of the terminals
will likely briefly begin as snow before transitioning over to
rain. Sleet/freezing rain can't be ruled out but should be short
lived if they do occur. A period of IFR conditions is possible
during the heaviest precipitation. Conditions should improve
during the afternoon as precipitation exits. A front will push
through during the evening, shifting winds to the west, although
the flow will be weak. Moisture could get trapped under an
inversion, resulting in some low clouds or fog Monday night.

VFR conditions will return Tuesday with gusty west winds to around
20 kt possible.

VFR conditions are expected Wednesday under a light southerly flow.
Winds will become westerly late Wednesday into Thursday as a cold
front crosses the region. No CIG/VSBY restrictions are expected with
the fropa, outside of some possible MVFR CIGS over MRB.

&&

.MARINE...
Increasing southerly winds are forecast tonight. SCA conditions
likely develop late tonight on the wider waters, expanding a
bit Monday morning. Small chance SCA may be needed on the rest
of the waters Monday, but mixing may be poor as precipitation
arrives. A front will push through during the evening and shift
winds to the west, though initially they may be fairly light.
SCA conditions will be more likely on Tuesday as high pressure
builds to the southwest.

SCA conditions are possible both Wednesday and Thursday.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Winter Weather Advisory from 6 AM to 2 PM EST Monday for
     MDZ501-502.
     Winter Weather Advisory from 4 AM to 2 PM EST Monday for
     MDZ001.
     Winter Weather Advisory from 7 AM to 3 PM EST Monday for
     MDZ003>006-503-505-507.
VA...Winter Weather Advisory from 6 AM to 2 PM EST Monday for
     VAZ507-508.
     Winter Weather Advisory from 4 AM to 2 PM EST Monday for
     VAZ503-504.
     Winter Weather Advisory from 7 AM to 3 PM EST Monday for
     VAZ505.
WV...Winter Weather Advisory from 6 AM to 2 PM EST Monday for
     WVZ051>053-503.
     Winter Weather Advisory from 4 AM to 2 PM EST Monday for
     WVZ501-505.
MARINE...Small Craft Advisory until noon EST Monday for ANZ531-532-539-
     540.
     Small Craft Advisory until 6 PM EST Monday for ANZ533-534-537-
     541-543.
     Small Craft Advisory from 6 AM to noon EST Monday for ANZ530-
     542.

&&

SYNOPSIS...ADS
NEAR TERM...ADS/DHOF
SHORT TERM...ADS
LONG TERM...MSS
AVIATION...ADS/MSS/DHOF
MARINE...ADS/MSS/DHOF
Hazardous weather outlook, Feb 21, 10:42 PM EST, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1042 PM EST Sun Feb 21 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-230345-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1042 PM EST Sun Feb 21 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A coating of snow or light glaze of ice is possible during the
Monday morning commute, mainly near and west of Interstate 95.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-230345-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
1042 PM EST Sun Feb 21 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Winter Weather Advisory is in effect from 6 AM to 2 PM Monday for
the eastern Panhandle of West Virginia and the Blue Ridge
Mountains.

A Winter Weather Advisory is in effect from 7 AM to 3 PM Monday
for portions of northern Maryland and the far northwestern suburbs
of Washington and Baltimore.

A coating of snow or light glaze of ice is possible outside of the
advisory area. This may affect the Monday morning commute.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report winter weather via standard
operating procedures.

MDZ001-501-502-VAZ503-504-WVZ501>506-230345-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1042 PM EST Sun Feb 21 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Winter Weather Advisory is in effect from 4 AM to 2 PM Monday
for Garrett County in Maryland, western Grant and western
Pendleton Counties in West Virginia, and Highland County in
Virginia. A Winter Weather Advisory is also in effect from 6 AM to
2 PM Monday for Allegany County in Maryland and western Mineral
County in West Virginia.

A coating of snow or light glaze of ice is possible outside of the
advisory area. This may affect the Monday morning commute.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report winter weather via standard
operating procedures.

DHOF

In the hours before

Special weather statement, Feb 21, 10:17 PM EST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Baltimore MD/Washington DC
1017 PM EST Sun Feb 21 2021

DCZ001-MDZ008-011-013-014-016-504-506-508-VAZ052>056-501-502-506-
220930-
District of Columbia-Cecil-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-Central and Southeast Montgomery-
Central and Southeast Howard-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
Northern Fauquier-Southern Fauquier-Eastern Loudoun-
Including the cities of Washington, Elkton, Baltimore, Bowie,
Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel,
Camp Springs, Glen Burnie, Annapolis, Severn, South Gate,
Severna Park, Arnold, Odenton, St. Charles, Waldorf, Bethesda,
Rockville, Gaithersburg, Silver Spring, Columbia, Ellicott City,
Aberdeen, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair,
Reston, Herndon, Annandale, Centreville, Chantilly, McLean,
Franconia, Arlington, Alexandria, Falls Church, Falmouth,
Fredericksburg, Warrenton, Turnbull, Leesburg, Ashburn,
and Sterling
1017 PM EST Sun Feb 21 2021

...POTENTIAL WINTER COMMUTING HAZARD FOR THE BALTIMORE,
WASHINGTON, AND FREDERICKSBURG METROPOLITAN AREAS MONDAY
MORNING...

There is a potential for hazardous commuting conditions for the
Monday morning commute. A period of snow is LIKELY (a 60 percent
chance) and freezing rain and sleet are possible before the
Monday morning rush hour ends across the Baltimore, Washington,
and Fredericksburg metro areas. A coating of snow or a light glaze
of ice is POSSIBLE on area roads. The area at highest risk of
wintry precipitation arriving before rush hour ends is west of
Interstate 95.

If this threat does materialize during the Monday morning rush-
hour, many roads could quickly turn icy. This could lead to
dangerous traveling conditions, multiple accidents, and extensive
delays.

If commuting Monday morning, be aware of the POSSIBILITY of
significant travel disruptions. Plan ahead by allowing for extra
travel time, and consider using telework options.

Stay tuned for updates on this potential winter weather episode.

VAZ025>031-WVZ050-055-502-504-506-220930-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Hampshire-Hardy-Eastern Grant-Eastern Mineral-Eastern Pendleton-
Including the cities of Staunton, Waynesboro, Stuarts Draft,
Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market,
Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville,
Romney, Moorefield, Petersburg, Antioch, Keyser, New Creek,
Ridgeville, Russelldale, Headsville, Fort Ashby, Brandywine,
Franklin, Oak Flat, Ruddle, and Sugar Grove
1017 PM EST Sun Feb 21 2021

...ICY SPOTS POSSIBLE MONDAY MORNING...

A mix of snow, sleet and freezing rain is POSSIBLE Monday
morning. Given the recent stretch of cold weather, this could
create slick and icy conditions on roads and sidewalks.

If commuting Monday morning, be aware of the POSSIBILITY of
travel disruptions. Plan ahead by allowing for extra travel time,
and consider using telework options.

Stay tuned for updates on this potential winter weather episode.

VAZ036>040-050-051-220930-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Including the cities of Lovingston, Charlottesville,
Stanardsville, Madison, Washington, Orange, Gordonsville,
and Culpeper
1017 PM EST Sun Feb 21 2021

...ICY SPOTS POSSIBLE MONDAY MORNING...

A mix of snow, sleet and freezing rain is POSSIBLE Monday
morning. Given the recent stretch of cold weather, this could
create slick and icy conditions on roads and sidewalks.

If commuting Monday morning, be aware of the POSSIBILITY of
travel disruptions. Plan ahead by allowing for extra travel time,
and consider using telework options.

Stay tuned for updates on this potential winter weather episode.

DHOF
Special weather statement, Feb 22, 3:10 AM EST, 50 minutes before
Special Weather Statement
National Weather Service Baltimore MD/Washington DC
310 AM EST Mon Feb 22 2021

DCZ001-MDZ008-011-013-014-016-504-506-508-VAZ052>056-501-502-506-
221415-
District of Columbia-Cecil-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-Central and Southeast Montgomery-
Central and Southeast Howard-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
Northern Fauquier-Southern Fauquier-Eastern Loudoun-
Including the cities of Washington, Elkton, Baltimore, Bowie,
Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel,
Camp Springs, Glen Burnie, Annapolis, Severn, South Gate,
Severna Park, Arnold, Odenton, St. Charles, Waldorf, Bethesda,
Rockville, Gaithersburg, Silver Spring, Columbia, Ellicott City,
Aberdeen, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair,
Reston, Herndon, Annandale, Centreville, Chantilly, McLean,
Franconia, Arlington, Alexandria, Falls Church, Falmouth,
Fredericksburg, Warrenton, Turnbull, Leesburg, Ashburn,
and Sterling
310 AM EST Mon Feb 22 2021

...POTENTIAL WINTER COMMUTING HAZARD FOR THE BALTIMORE AND
WASHINGTON METROPOLITAN AREAS THIS MORNING...

There is a potential for hazardous commuting conditions for this
morning's commute. A period of snow is LIKELY (a 60 percent
chance) and freezing rain and sleet are possible before this
morning's rush hour ends across the Baltimore and Washington
metro areas. A coating of snow or a light glaze of ice is POSSIBLE
on area roads. The area at highest risk of wintry precipitation
arriving before rush hour ends is west of Interstate 95.

If this threat does materialize during this morning's rush-hour,
many roads could quickly turn icy. This could lead to dangerous
traveling conditions, multiple accidents, and extensive delays.

If commuting this morning, be aware of the POSSIBILITY of
significant travel disruptions. Plan ahead by allowing for extra
travel time, and consider using telework options.

Stay tuned for updates on this potential winter weather episode.

VAZ025>031-WVZ050-055-502-504-506-221415-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Hampshire-Hardy-Eastern Grant-Eastern Mineral-Eastern Pendleton-
Including the cities of Staunton, Waynesboro, Stuarts Draft,
Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market,
Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville,
Romney, Moorefield, Petersburg, Antioch, Keyser, New Creek,
Ridgeville, Russelldale, Headsville, Fort Ashby, Brandywine,
Franklin, Oak Flat, Ruddle, and Sugar Grove
310 AM EST Mon Feb 22 2021

...ICY SPOTS POSSIBLE THIS MORNING...

A mix of snow, sleet and freezing rain is POSSIBLE this morning.
Given the recent stretch of cold weather, this could create slick
and icy conditions on roads and sidewalks.

If commuting this morning, be aware of the POSSIBILITY of travel
disruptions. Plan ahead by allowing for extra travel time, and
consider using telework options.

Stay tuned for updates on this potential winter weather episode.

VAZ036>040-050-051-221415-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Including the cities of Lovingston, Charlottesville,
Stanardsville, Madison, Washington, Orange, Gordonsville,
and Culpeper
310 AM EST Mon Feb 22 2021

...ICY SPOTS POSSIBLE THIS MORNING...

A mix of snow, sleet and freezing rain is POSSIBLE this morning.
Given the recent stretch of cold weather, this could create slick
and icy conditions on roads and sidewalks.

If commuting this morning, be aware of the POSSIBILITY of travel
disruptions. Plan ahead by allowing for extra travel time, and
consider using telework options.

Stay tuned for updates on this potential winter weather episode.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 winter weather. Local standard time, as filed.

Winter Weather, Western Highland

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Western Highland forecast zone
Reported by
Trained Spotter
Coordinates
38.362, -79.568 (the zone’s center; the record gives no point)

Winter Weather, Eastern Highland

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Eastern Highland forecast zone
Reported by
Trained Spotter
Coordinates
38.362, -79.568 (the zone’s center; the record gives no point)

Winter Weather, Western Loudoun

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Western Loudoun forecast zone
Reported by
Trained Spotter
Coordinates
39.091, -77.636 (the zone’s center; the record gives no point)

Winter Weather, Northern Virginia Blue Ridge

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Northern Virginia Blue Ridge forecast zone
Reported by
Trained Spotter
Coordinates
38.573, -78.412 (the zone’s center; the record gives no point)

Winter Weather, Central Virginia Blue Ridge

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Central Virginia Blue Ridge forecast zone
Reported by
Trained Spotter
Coordinates
37.879, -79.034 (the zone’s center; the record gives no point)

Winter Weather, Clarke

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Clarke forecast zone
Reported by
Trained Spotter
Coordinates
39.112, -77.997 (the zone’s center; the record gives no point)

Winter Weather, Frederick

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Frederick forecast zone
Reported by
Trained Spotter
Coordinates
39.195, -78.213 (the zone’s center; the record gives no point)

Winter Weather, Augusta

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Augusta forecast zone
Reported by
Trained Spotter
Coordinates
38.109, -78.974 (the zone’s center; the record gives no point)

Winter Weather, Rockingham

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Rockingham forecast zone
Reported by
Trained Spotter
Coordinates
38.481, -78.872 (the zone’s center; the record gives no point)

Winter Weather, Nelson

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Nelson forecast zone
Reported by
Trained Spotter
Coordinates
37.787, -78.887 (the zone’s center; the record gives no point)

Winter Weather, Shenandoah

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Shenandoah forecast zone
Reported by
Trained Spotter
Coordinates
38.858, -78.571 (the zone’s center; the record gives no point)

Winter Weather, Albemarle

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Albemarle forecast zone
Reported by
Trained Spotter
Coordinates
38.029, -78.477 (the zone’s center; the record gives no point)

Winter Weather, Greene

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
38.298, -78.467 (the zone’s center; the record gives no point)

Winter Weather, Madison

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Madison forecast zone
Reported by
Trained Spotter
Coordinates
38.414, -78.279 (the zone’s center; the record gives no point)

Winter Weather, Rappahannock

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Rappahannock forecast zone
Reported by
Trained Spotter
Coordinates
38.685, -78.159 (the zone’s center; the record gives no point)

Winter Weather, Orange

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Orange forecast zone
Reported by
Trained Spotter
Coordinates
38.246, -78.013 (the zone’s center; the record gives no point)

Winter Weather, Culpeper

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Culpeper forecast zone
Reported by
Trained Spotter
Coordinates
38.486, -77.956 (the zone’s center; the record gives no point)

Winter Weather, Northern Fauquier

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Northern Fauquier forecast zone
Reported by
Trained Spotter
Coordinates
38.739, -77.809 (the zone’s center; the record gives no point)

Winter Weather, Southern Fauquier

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Southern Fauquier forecast zone
Reported by
Trained Spotter
Coordinates
38.739, -77.809 (the zone’s center; the record gives no point)

Winter Weather, Eastern Loudoun

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Eastern Loudoun forecast zone
Reported by
Trained Spotter
Coordinates
39.091, -77.636 (the zone’s center; the record gives no point)

Winter Weather, Prince William

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Prince William forecast zone
Reported by
Trained Spotter

Winter Weather, Fairfax

When
February 22, 4:00 AM EST to 12:00 PM EST
Where
Fairfax forecast zone
Reported by
Trained Spotter
Coordinates
38.841, -77.291 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2021Every state in 2021This day in weather historyWarnings in Virginia, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 937586, 937587, 937588, 937589, 937590, 937591, 937592, 937593, 937594, 937595, 937596, 937597, 937598, 937599, 937600, 937601, 937602, 937603, 937604, 937607, 937608, 937610.